MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE INSERTER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE INSERTER; MISC ORTHO SURGICAL INSTR
Model Number 357.372
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 while the scrub technician was setting up the back table before the surgery that the nut on the helical blade inserter was stuck and unable to use.There was no patient involvement.This report is for one helical blade inserter.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Updated 1/6/2020: it was reported that the issue was discovered pre-operatively.The scrub was setting up the back table before surgery started.It was discovered that the piece was not functioning, and another set was opened to use for the procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B5: updated information provided for reporting.H3, h4,h6: device history lot.Part number: 357.372.Synthes lot number: 5643193.Supplier lot number: n/a.Release to warehouse date: 12nov2007.Expiration date: n/a.Manufactured by synthes brandywine.No ncrs were generated during production.Device history batch null, device history review review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.H3, h6: investigation summary service and repair evaluation: the customer reported the device had a stuck nut and unable to use it.The repair technician reported the device had a broken screw.Damaged component is the reason for repair.The cause of the issue is unknown.The following parts were replaced: replacement aligner.The item was repaired per the inspection sheet, passed synthes final inspection on 17-jan-2020 and will be returned to the customer upon completion of the service and repair process.Attached service record router completed through operation 40.Finalized service record will be archived in tungsten document management system.The evaluation was confirmed.The device was deemed serviceable and returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HELICAL BLADE INSERTER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9587612
Report Number2939274-2020-00184
Device Sequence Number19733897
Product Code LXH
UDI-Device Identifier10886982196064
UDI-Public(01)10886982196064
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.372
Device Catalogue Number357.372
Device Lot Number5643193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2019
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date02/10/2020
Patient Sequence Number1